Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 79, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 1, 2019, 5:46 PM EDT for Fulton County, Williams County, Ohio. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 1, 2019, 6:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 107 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:48 PM EDT | HAIL 1 | Elmira, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WUUS53 KIWX 012146
SVRIWX
OHC051-171-012245-
/O.NEW.KIWX.SV.W.0079.190601T2146Z-190601T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
546 PM EDT Sat Jun 1 2019
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Western Fulton County in northwestern Ohio...
Central Williams County in northwestern Ohio...
* Until 645 PM EDT.
* At 546 PM EDT, a severe thunderstorm was located over Montpelier,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wauseon, Montpelier, Delta, West Unity, Pioneer, Fayette, Edon,
Holiday City, West Jefferson, Pulaski, Lyons, Blakeslee, Oakshade,
Alvordton, Zone, Seward, Bridgewater Center, Denson, Winameg and
Elmira.
This includes Interstate 80 in Ohio between mile markers 2 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4148 8475 4163 8477 4171 8444 4172 8403
4157 8403
TIME...MOT...LOC 2146Z 254DEG 29KT 4157 8463
HAIL...1.25IN
WIND...60MPH
$$
MARSILI2 follow-up statements
419
WWUS53 KIWX 012212
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
612 PM EDT Sat Jun 1 2019
OHC051-171-012245-
/O.CON.KIWX.SV.W.0079.000000T0000Z-190601T2245Z/
Fulton OH-Williams OH-
612 PM EDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN FULTON AND CENTRAL WILLIAMS COUNTIES...
At 612 PM EDT, severe thunderstorms were located along a line
extending from near Pioneer to near Bryan, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wauseon, Montpelier, Delta, West Unity, Pioneer, Fayette, Edon,
Holiday City, West Jefferson, Pulaski, Lyons, Blakeslee, Oakshade,
Alvordton, Zone, Seward, Bridgewater Center, Denson, Winameg and
Elmira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4148 8475 4163 8477 4171 8444 4172 8403
4157 8403
TIME...MOT...LOC 2212Z 256DEG 32KT 4166 8461 4151 8459
HAIL...1.00IN
WIND...60MPH
$$
MARSILI582
WWUS53 KIWX 012221
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
621 PM EDT Sat Jun 1 2019
OHC051-171-012245-
/O.CON.KIWX.SV.W.0079.000000T0000Z-190601T2245Z/
Fulton OH-Williams OH-
621 PM EDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN FULTON AND NORTHEASTERN WILLIAMS COUNTIES...
At 621 PM EDT, severe thunderstorms were located along a line
extending from Pioneer to near Bryan, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wauseon, Montpelier, Delta, West Unity, Pioneer, Fayette, Holiday
City, West Jefferson, Pulaski, Lyons, Oakshade, Alvordton, Zone,
Seward, Denson, Winameg, Elmira, Tedrow, Hallock and Ottokee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4150 8459 4166 8463 4171 8444 4172 8403
4157 8403
TIME...MOT...LOC 2221Z 254DEG 29KT 4167 8455 4152 8453
HAIL...1.00IN
WIND...60MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:59 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 1, 2:59 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 259 PM EDT Sat Jun 1 2019 .SYNOPSIS... Issued at 259 PM EDT Sat Jun 1 2019 Showers and storms are possible through the late evening. Some of these storms may be severe with hail and damaging winds. Cool and dry conditions are expected Sunday through Tuesday but additional rain is expected thereafter. && .SHORT TERM...(This Evening through Tonight) Issued at 259 PM EDT Sat Jun 1 2019 Continue to focus primarily on severe chances this afternoon and into the late evening. Our CWA continues to destabilize this afternoon with surface temps around 80F and relatively cold temps aloft. Surface dewpoints continue to run a few degrees lower than guidance but excellent low/midlevel lapse rates still yielding around 2K J/kg 0-1km MLCAPE per SPC/RAP mesoanalysis. Still waiting on a trigger though with general AVA/subsidence/capping over IN. Elevated WAA supporting convection across Michigan but this forcing remains just north of our CWA. Guidance suggests enough heating late this afternoon to erode lingering cap (particularly NE) and old outflow/differential heating boundaries/lake breeze could generate a few isolated storms during the afternoon/early evening as suggested by the RAP. If this occurs...there will be a marginal severe risk for wind and hail due to instability but storms will remain "pulsey" given complete lack of deep layer shear over our area this afternoon and little/no forcing for organization. Much better forcing (and shear) arrives later this evening with approach of fairly vigorous shortwave currently entering northern IL. Associated cold front won't cross our area until 01-05Z tonight. Two areas for concern with this later activity. One...potential for a few isolated storms to develop ahead of the main front. Similar to this afternoon...this would tap into better diurnal instability but lack better forcing/shear. Two...with primary shortwave/cold front. Diurnal timing is not favorable but healthy midlevel CVA and lapse rates aloft could maintain stronger updrafts into the late evening. Hail and damaging winds would be the primary concern. Very wet antecedent conditions always lead to some flooding concern with thunderstorms but expect storms will move fairly quickly and remain more on the scattered side. Bottomline...several lower-end chances for severe storms through the late evening across much of the CWA. The risk is certainly there but delineating any particular location and exact timing is difficult in this scenario. && .LONG TERM...(Sunday through Saturday) Issued at 259 PM EDT Sat Jun 1 2019 Sun/Mon/Tue still looking dry and pleasant with brief period of highly amplified flow leaving our region in cool/dry NNW flow. Incoming airmass is relatively chilly with 850mb temps around 0C across MI and only mid-single digits over Indiana. This yields highs in the mid/upper 60s and lows Mon morning near 40F. Will still likely be a fair amount of cu on Sunday and even an outside chance for a shower in our far east with trough axis swinging through the eastern Lakes but will hold with silent 10 PoP. Our reprieve will be short-lived though. Westerly flow returns high theta-e plume to the area Tuesday night with an upper low meandering into the region by the weekend. This leads to several periods of rain and cloudy skies. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 126 PM EDT Sat Jun 1 2019 Atmosphere becoming very unstable but still capped. Area of storms have moved by to our north where less capping and better forcing exists. Cannot rule out an isolated tsra through the afternoon near terminals but chances too low for inclusion. Better chances arrive this evening ahead of cold front and stronger forcing aloft. Expect better coverage with scattered tsra at that time and made only minor adjustments to timing, mainly pushing start time back a bit. Front passes bringing end to pcpn and northwest winds for Sunday. Models bringing MVFR cigs into KFWA so added a group for this overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 1, 3:09 PM EDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 309 PM EDT Sat Jun 1 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-021915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 309 PM EDT Sat Jun 1 2019 /209 PM CDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms through late evening. Some of these storms may be severe with hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous swimming conditions are possible Sunday along the southeast shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ043-046-021915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 309 PM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Jun 1, 5:21 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 SSE MISHAWAKA 41.64N 86.16W
06/01/2019 E0.88 INCH ST. JOSEPH IN TRAINED SPOTTER
&&
MCDLocal storm report, Jun 1, 5:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL MONTPELIER 41.58N 84.60W
06/01/2019 E1.75 INCH WILLIAMS OH TRAINED SPOTTER
NICKLE TO GOLF BALL SIZED HAIL
OBSERVED-SEVERAL REPORTS.
&&
MCDLocal storm report, Jun 1, 5:29 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL COLUMBIA 41.63N 84.79W
06/01/2019 E1.75 INCH WILLIAMS OH 911 CALL CENTER
&&
MCDLocal storm report, Jun 1, 5:30 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 1 SE GOLDEN LAKE 41.59N 85.05W
06/01/2019 E1.50 INCH STEUBEN IN NWS EMPLOYEE
&&
MCDLocal storm report, Jun 1, 5:31 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 3 N GOSHEN 41.62N 85.83W
06/01/2019 E1.00 INCH ELKHART IN PUBLIC
&&
MCDLocal storm report, Jun 1, 5:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 NW GOSHEN 41.60N 85.88W
06/01/2019 M1.00 INCH ELKHART IN PUBLIC
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:16 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 11 days |
| Jun 1, 3:45 PM EDT | Special Weather Statement | IWX | Henry | 45 min |
| Jun 1, 4:51 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 54 min |
| Jun 1, 4:58 PM EDT | Special Weather Statement | IWX | Fulton | 32 min |
| Jun 1, 5:21 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 54 min |
| Jun 1, 5:34 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 41 min |
| Jun 1, 5:59 PM EDT | Flash Flood Warning | IWX | Fulton, Henry, Williams | 4 hr |
| Jun 1, 6:04 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 41 min |
| Jun 1, 6:16 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 44 min |
| Jun 1, 6:29 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 46 min |
| Jun 1, 6:52 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 38 min |
| Jun 1, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 56 min |
| Jun 1, 7:14 PM EDT | Severe Thunderstorm Warning | IWX | Defiance | 46 min |
| Jun 1, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 37 min |
| Jun 1, 7:31 PM EDT | Special Weather Statement | IWX | Putnam | 29 min |
| Jun 1, 7:39 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 51 min |
| Jun 1, 7:43 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Williams | 77 min |
| Jun 1, 7:46 PM EDT | Special Weather Statement | IWX | Defiance | 44 min |
| Jun 1, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.